MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION RING 620RG25 DURAN ANCORE ANNULOPLASTY C; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION RING 620RG25 DURAN ANCORE ANNULOPLASTY C; RING, ANNULOPLASTY
Model Number 620RG25
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this 25mm mitral annuloplasty ring, it was explanted and replaced with a 27mm mitral bioprosthetic valve.It was reported the physician converted from repair to replacement after realizing the patient's mitral valve dilatation was more serious than expected.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed the device to be discolored and stained, showing evidence of blood contact.The ring was altered as both ends were cut.Radiography revealed a break on the ring.Conclusions: surgeons often attempt to repair valves in lieu of replacing them in an effort to preserve the native anatomy.There are times when valve repair is attempted using a repair device and subsequent post-repair evaluation demonstrates an inadequate result.This is potentially due to, but not limited to, suboptimal anatomy, surgical technique, or inappropriate sizing, rather than a malfunction of the device.In this case, the ring did not have a reported fault, but due to the patient¿s condition, the ring was replaced with a bioprosthetic valve.The ring was returned adulterated and damaged, most likely during the explant process.D10: device available for evaluation? updated h3: device evaluated? updated h6: coding updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RING 620RG25 DURAN ANCORE ANNULOPLASTY C
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key10385858
Report Number2025587-2020-02559
Device Sequence Number1730244
Product Code KRH
UDI-Device Identifier00643169793378
UDI-Public00643169793378
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model Number620RG25
Device Catalogue Number620RG25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;